MAUDE Adverse Event Report: MDT POWERED SURGICAL SOLUTIONS LEGEND TAPERED DISSECTING TOOL; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)

MDT POWERED SURGICAL SOLUTIONS LEGEND TAPERED DISSECTING TOOL; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Model Number F2/8TA23S
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Report inconclusive.No evaluation was performed, as the device was not returned.If the device is returned in the future, product analysis may be performed.The device user manual warnings section includes instructions to check the device for damage before use.If damage is found, the device should not be used.We will continue to track and trend this complaint type.Initial reporter phone no.: (b)(6).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the burr split in half during the procedure.On follow-up, it was confirmed that that there was no injury or harm to the patient but there was a minimal delay due to the burr replacement.It was also confirmed that there were no additional actions taken after surgery.
 
Additional Manufacturer Narrative
Report confirmed.Evaluation determined that the tool was returned was used and broken.Only the tang end of the tool was returned, the distal portion was not returned.It was noted through microscopic examination of the tool that the fracture location and geometry is consistent with brittle fracture in bending.It was also noted that discoloration was present in circumferential bands near the exit.The likely cause is fatigue in plane bending due to the tool being pressed in a side load to dissect while it is not rotating causing the tool to fracture.It was also identified that the distal bearings of the af02 attachment used with the tool may be no longer supporting the tool adequately.The device user manual warnings section includes instructions to check the device for damage before use.If damage is found, the device should not be used.We will continue to track and trend this complaint type.If information is provided in the future, a supplemental report will be issued.

Brand Name
LEGEND TAPERED DISSECTING TOOL
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Manufacturer (Section D)
MDT POWERED SURGICAL SOLUTIONS
4620 n beach street
fort worth TX 76137
MDR Report Key8369674
Report Number1625507-2019-00014
Device Sequence Number1203966
Product Code HBE
UDI-Device Identifier00643169766266
UDI-Public00643169766266
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K020069
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/05/2023
Device Model NumberF2/8TA23S
Device Catalogue NumberF2/8TA23S
Device Lot Number0216072841
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2019
Initial Date Received by Manufacturer 01/29/2019
Supplement Date Received by Manufacturer03/08/2019
Initial Report FDA Received Date02/26/2019
Supplement Report FDA Received Date04/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1